Teething Drug "My Pikin" Kills 25 Nigerian Children

by VR Sreeraman on  November 27, 2008 at 12:20 PM Drug News
RSS Email Print This Page Comment
Font : A-A+

Nigeria's food and drug control agency NAFDAC said 25 children have died in the last fortnight after taking a teething mixture discovered to contain a harmful susbstance, local media said Wednesday.
 Teething Drug
Teething Drug "My Pikin" Kills 25 Nigerian Children

NAFDAC boss Dora Akunyili said the children, aged between four months and three years, died in government hospitals in Lagos, Ibadan and Zaria while more than 50 others had been hospitalised with chronic kidney damage after taking the drug "My Pikin" ("my child" in local pidgin).

"Last Monday, we concluded all laboratory tests on the drug and found out that it contains a killer element known as diethylene glycol," she said.

She said the agency has shut down the premises of the Nigerian manufacturer and appealed to mothers to stop the use of the drug on their children.

"NAFDAC officers nationwide have been directed to mop up all batches of the offending drug from circulation," she added.

Source: AFP
LIN

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Drug Toxicity Height and Weight-Kids Signature Drug Toxicity Teething 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive